Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 168, NWS North Platte, NE

July 11, 2000Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2000, 1:59 AM MDT for Cherry County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2000, 1:59 AM MDT (07:59 UTC)
Expired
Jul 11, 2000, 3:00 AM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:15 AM MDTThunderstorm WindBrownlee, NELarge tree limbs down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2366 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 110800
SVRLBF
NEC031-110900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
159 AM MDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL AND SOUTHEAST CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 300 AM MDT (400 AM CDT)

* AT 157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 39 MILES WEST OF
  VALENTINE TO 17 MILES NORTHWEST OF MULLEN...MOVING EAST SOUTHEAST
  AT 45 MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL BE...
  7 MILES SOUTHWEST OF MERRITT RESERVOIR DAM AROUND 310 AM CDT
  NEAR BROWNLEE AROUND 340 AM CDT

THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO AROUND 70 MPH ALONG 
THEIR LEADING EDGE. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY 
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT ,AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:05 PM MDT, 12 hours 54 minutes earlier.

Area forecast discussion, Jul 10, 1:05 PM MDT, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT MON JUL 10 2000

...TEMPS/TSRA THE MAIN FCST CHALLENGES...

VISIBLE SATELLITE PICS INDICATING REMNANTS OF EARLY MORNING SW
CONVECTION MOVING ACROSS THE CENTRAL PART OF THE STATE WHILE LOW
CLOUDS REMAIN IN THE ONL-ANW-VTN ZONES. FURTHER W...ISENTROPIC LIFT
ON THE 320K SFC GENERATING MID CLOUDS RAPIDLY. 12Z SOUNDING FROM
LBF HAD > 1.5 INCHES PW WITH A WARM CLOUD DEPTH OF GREATER THAN 10K
FT. WITH 12Z ETA FCST SOUNDINGS INDICATING DEEP LAYER OF ERLY FLOW BY
EVENING...AND 10 KM ETA SHOWING K INDEX VALUES > 40...ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN.
CONVECTION DEVELOPING ALREADY WRN AND SRN CWA.

TRAJECTORY AR0UND UPPER HIGH WOULD BRING SHORT WAVES UP THRU CO INTO
LBF CWA...AND WATER VAPOR HINTS AT WAVE MOVING THRU CO ATTM. MID
LEVEL TEMPS HAVE COOLED FROM LAST NIGHTS CONVECTION...SO DON/T
BELIEVE CAPPING WILL BE A PROBLEM IN THE S AND W. POPS INCLUDED IN
THE NE AS WELL...BUT LATE.

TUES...MODELS STILL TRYING TO BUILD RIDGE WWD...BUT AS EACH SHORT
WAVE ROUNDS THE TOP...RIDGE IS FLATTENED SOME. WITH DOWNSLOPE AND
DRYING TO TAKE PLACE TUESDAY...CONVECTION SHOULD BE LIMITED TO ERN
HALF OF THE CWA...ALTHOUGH SWODY2 TAKES IN THE NRN ZONES. CAPE STILL
QUITE HIGH FROM VTN-BBW SO WILL PLAN ON PRECIP NEAR AND E OF THIS
LINE.

WED...AVN SEEMS TO GENERATE PRECIP WITH DEVELOPING UPSLOPE FLOW
TUESDAY NIGHT IN THE SW. BELIEVE THIS IS OVERDONE...BUT BY AFTERNOON
WED...A SITUATION SIMILAR TO TODAY LOOKS TO ARISE...WITH THE AVN
BRINGING IN A STRONG WAVE TO WRN NEB. WILL LEAVE WED DRY DURING THE
DAY...BUT WED NIGHT PERIOD TO EXTENDED.

FOR THE EXTENDED...WITH RIDGE DEVELOPING OVER ERN CO...SHOULD BE
HARD PRESSED TO SEE CONVECTION DIRECTLY UNDER RIDGE AXIS...AND
THINK RIDGE RUNNERS WILL BE TO THE E OF CWA. WILL WORD FRI AND SAT
AS DRY AND RISK THE FLIP-FLOP.

.LBF...NONnE

JWS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.